Alert archive / Washington / Dust Storm Advisories in 2021
Dust Storm Advisory 2, NWS Spokane, WA
NWS Spokane, WA issued this dust storm advisory at May 27, 2021, 2:25 PM PDT for Adams County, Grant County, Lincoln County, Washington. It was in force for 2 hr.
The area
The outline as issued.
The facts
- Issued
- May 27, 2021, 2:25 PM PDT (21:25 UTC)
- Expired
- May 27, 2021, 4:30 PM PDT
- In force
- 2 hr
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
Counties Adams County, WA, Grant County, WA, Lincoln County, WA
The radar
The Spokane radar (KOTX), 101 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 9.4 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1668 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 217 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
273
WWUS56 KOTX 272133
DSWOTX
Dust Advisory
National Weather Service Spokane WA
225 PM PDT Thu May 27 2021
WAC001-025-043-272330-
/O.NEW.KOTX.DS.Y.0002.210527T2125Z-210527T2330Z/
Adams WA-Lincoln WA-Grant WA-
225 PM PDT Thu May 27 2021
The National Weather Service in Spokane has issued a
* Dust Advisory for...
North central Adams County in eastern Washington...
Northwestern Lincoln County in eastern Washington...
East central Grant County in north central Washington...
* Until 430 PM PDT.
* At 225 PM PDT, a dust channel was near Moses Lake, moving northeast
at 40 mph.
HAZARD...Less than one half mile visibility with strong wind in
excess of 50 mph.
SOURCE...Law enforcement.
IMPACT...Hazardous travel.
* Blowing dust will impact Intersate 90 east of Moses Lake between
Mile Post 178 to 191, Highway 17 west of Potholes Reservior, East
Wheeler Road, Road West Northeast, Highway 28 and Highway 2
between Davenport and Wilbur. Vehicle collisions have been
reported due to low visibility on Interstate 90 and on Wheeler
Road.
Locations impacted include...
Moses Lake, Davenport, Lincoln, Odessa, Wilbur, Creston, Krupp,
Batum, Irby, Marlin, Ruff, Coffeepot Lake, McDonald, Telford,
Rocklyn, Moody, Sieler, Sherman and Wheeler.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Blowing dust brings reduced visibility, leading to dangerous driving
conditions. If driving, avoid blowing dust if possible. If caught in
dense blowing dust, pull off the road, turn off your lights and keep
your foot off the brake.
&&
LAT...LON 4697 11918 4705 11932 4788 11864 4774 11801
TIME...MOT...LOC 2125Z 218DEG 35KT 4709 11915
$$
SVHWhat forecasters said that day
The local office's own words before this dust storm advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this dust storm advisory went out at May 27, 11:01 AM PDT, 3 hours 24 minutes earlier.
Area forecast discussion, May 27, 11:01 AM PDT, 3 hours 24 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1101 AM PDT Thu May 27 2021
.SYNOPSIS...
A cold front will produce scattered showers and gusty southwest
winds today. Peak gusts of 35 to 50 mph are expected this
afternoon and early this evening across the Columbia Basin, West
Plains, Palouse, and Wenatchee area. Expect a chilly start to the
Memorial Day weekend with morning lows in the 30s and low 40s on
Saturday, but temperatures will trend warmer by Sunday and Monday.
Next Tuesday and Wednesday will be quite hot with highs well into
the 80s and 90s.
&&
.DISCUSSION...
The models have increased the winds associated with the frontal
passage this afternoon. A wind advisory has been issued for the
Basin with gusts expected to be near 50 MPH during the afternoon.
Impacts expected are patchy blowing dust reducing visibility and
damage from debris and tree limbs possible. Winds expected to
remain breezy through the evening but be weaker than this
afternoon. Isolated thunderstorms are still possible for locations
in the Northern Mountains areas. The storms are expected to be
short lived but could still produce infrequent lightning and gusty
winds.
&&
.AVIATION...
18Z TAFS: A cold front will be moving through the region through
this afternoon. The front will bring a band of midlevel clouds
and chance for brief rain showers but the main impact will be the
winds. West to southwest winds will ramp up 18-21z as the cold
front crosses into Eastern WA and peak 21-01z. Sustained winds at
Moses Lake, Ritzville, Pullman, and Spokane will be around 25 mph
with a few hours of gusts around 35 mph. Winds will remain breezy
through the evening but speeds will come down between 02-08z.
There is a small threat for a few t-storms mainly confined to far
northeast Washington and northern Idaho near the Canadian border,
hugging the terrain. Some isolated lightning strikes will be
possible north of Priest Lake and north of Deer Park. /JDC
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 70 43 64 41 73 44 / 40 10 10 0 0 0
Coeur d'Alene 70 44 61 41 72 43 / 40 20 20 0 0 0
Pullman 69 41 61 38 70 42 / 30 20 10 0 0 0
Lewiston 77 49 70 44 78 49 / 30 20 0 0 0 0
Colville 71 39 67 37 76 41 / 60 20 20 0 0 0
Sandpoint 71 44 60 38 70 42 / 50 50 40 10 0 0
Kellogg 70 43 57 41 69 46 / 40 60 40 10 0 0
Moses Lake 72 43 72 39 79 46 / 20 10 0 0 0 0
Wenatchee 69 48 69 44 77 52 / 10 10 10 0 0 0
Omak 68 44 70 42 78 47 / 40 10 0 0 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...Wind Advisory from 2 PM this afternoon to 6 PM PDT this evening
for Moses Lake Area-Spokane Area-Upper Columbia Basin-
Waterville Plateau.
&&Hazardous weather outlook, May 27, 5:43 AM PDT, 8 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Spokane WA 543 AM PDT Thu May 27 2021 IDZ001>004-026-027-WAZ031>038-041>044-281400- Northern Panhandle-Coeur d'Alene Area-Idaho Palouse- Central Panhandle Mountains-Lewiston Area- Lewis and Southern Nez Perce Counties-Northeast Blue Mountains- Lower Garfield and Asotin Counties-Washington Palouse- Moses Lake Area-Upper Columbia Basin-Spokane Area- Northeast Mountains-Okanogan Highlands-Wenatchee Area- East Slopes Northern Cascades-Okanogan Valley-Waterville Plateau- 543 AM PDT Thu May 27 2021 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...Central Washington...East Central Washington...North Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT West or southwest winds will increase this afternoon and continue into the evening. Sustained winds of 20 to 25 mph with gusts of 35 to 45 mph will be common across central Washington into the Palouse and Spokane-Coeur d'Alene area. Localized visibility reductions will be possible near dry farm fields in the Columbia Basin this afternoon and evening. Isolated tree damage and power outage may also occur this afternoon and early this evening. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Next week will be much warmer. Temperatures on Tuesday, Wednesday, and possibly Thursday will be well into the 80s and 90s. Rivers fed by mountain snow in the Cascades will experience significant rises by the middle to end of next week.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 9:38 AM PDT | Wind Advisory | OTX | Adams, Douglas, Grant, Lincoln, Okanogan, Spokane | 10 hr |
| May 27, 2:09 PM PDT | Dust Storm Advisory | OTX | Lincoln | 66 min |
| May 27, 4:32 PM PDT | Dust Storm Advisory | OTX | Adams, Lincoln, Spokane, Stevens, Whitman | 118 min |
Nearby
Dust Storm Advisories in Washington, 2021Every dust storm advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.